Alert archive / Nebraska / Wind Chill Advisories in 2011
Wind Chill Advisory 13, NWS Omaha, NE
NWS Omaha, NE issued this wind chill advisory at Feb 8, 2011, 3:24 PM CST for 19 counties in Nebraska; 7 counties in Iowa. It took effect at Feb 9, 2011, 12:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2011, 3:24 PM CST (21:24 UTC)
- In effect from
- Feb 9, 2011, 12:00 AM CST
- Expired
- Feb 9, 2011, 8:24 AM CST
- In force
- 8 hr
- Issued by
- NWS Omaha, NE
All 26 counties
Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Sarpy County, NE, Saunders County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 47 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.4 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1019 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -149 m²/s²
- 0-3 km storm-relative helicity
- -86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
632 WWUS43 KOAX 082124 WSWOAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 324 PM CST TUE FEB 8 2011 IAZ043-055-056-069-079-080-091-NEZ011-012-015>018-030>034-042>045- 050>053-090530- /O.NEW.KOAX.WC.Y.0013.110209T0600Z-110209T1700Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-PAGE-KNOX- CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING- BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...CLARINDA...BLOOMFIELD... HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE...ALBION... NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER... FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA...BELLEVUE 324 PM CST TUE FEB 8 2011 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM CST WEDNESDAY. * WIND CHILL VALUES: WILL RANGE FROM 20 TO 27 BELOW ZERO DURING THE ADVISORY TIME. * IMPACTS: FROSTBITE CAN OCCUR IN LESS THAN 30 MINUTES FOR THOSE WHO ARE EXPOSED TO THE BITTERLY COLD WIND CHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
3 follow-up statements
063 WWUS43 KOAX 090358 WSWOAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 958 PM CST TUE FEB 8 2011 IAZ043-055-056-069-079-080-091-NEZ011-012-015>018-030>034-042>045- 050>053-091200- /O.CON.KOAX.WC.Y.0013.110209T0600Z-110209T1700Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-PAGE-KNOX- CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING- BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...CLARINDA...BLOOMFIELD... HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE...ALBION... NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER... FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA...BELLEVUE 958 PM CST TUE FEB 8 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST WEDNESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST WEDNESDAY. * WIND CHILL VALUES...WILL RANGE FROM 10 TO 25 BELOW ZERO AT TIMES TONIGHT AND EARLY WEDNESDAY. THE COLDEST READINGS WILL EXIST ACROSS NORTHEAST NEBRASKA. * IMPACTS: FROSTBITE CAN OCCUR IN LESS THAN 30 MINUTES FOR THOSE WHO ARE EXPOSED TO THE BITTERLY COLD WIND CHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
605 WWUS43 KOAX 090930 AAA WSWOAX URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 330 AM CST WED FEB 9 2011 IAZ055-056-069-079-080-091-NEZ030-042>045-050>053-091030- /O.CAN.KOAX.WC.Y.0013.000000T0000Z-110209T1700Z/ HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-PAGE-BOONE-PLATTE- COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY- INCLUDING THE CITIES OF...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...CLARINDA...ALBION... COLUMBUS...SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO... OMAHA...BELLEVUE 330 AM CST WED FEB 9 2011 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE WIND CHILL ADVISORY. $$ IAZ043-NEZ011-012-015>018-031>034-091500- /O.EXT.KOAX.WC.Y.0013.000000T0000Z-110209T1500Z/ MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-MADISON-STANTON- CUMING-BURT- INCLUDING THE CITIES OF...ONAWA...BLOOMFIELD...HARTINGTON... PENDER...NELIGH...PIERCE...WAYNE...NORFOLK...STANTON... WEST POINT...TEKAMAH 330 AM CST WED FEB 9 2011 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 9 AM CST THIS MORNING. * WIND CHILL VALUES...WILL RANGE FROM 15 TO 25 BELOW ZERO. * IMPACTS: FROSTBITE CAN OCCUR IN LESS THAN 30 MINUTES FOR THOSE WHO ARE EXPOSED TO THE BITTERLY COLD WIND CHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
471 WWUS43 KOAX 091424 WSWOAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 824 AM CST WED FEB 9 2011 ...WIND CHILL ADVISORY CANCELED... .WIND CHILL READINGS HAVE RISEN ABOVE 20 BELOW ZERO...AND THE WIND CHILL ADVISORY HAS BEEN CANCELED. IAZ043-NEZ011-012-015>018-031>034-091530- /O.CAN.KOAX.WC.Y.0013.000000T0000Z-110209T1500Z/ MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-MADISON-STANTON- CUMING-BURT- INCLUDING THE CITIES OF...ONAWA...BLOOMFIELD...HARTINGTON... PENDER...NELIGH...PIERCE...WAYNE...NORFOLK...STANTON... WEST POINT...TEKAMAH 824 AM CST WED FEB 9 2011 ...WIND CHILL ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELED THE WIND CHILL ADVISORY. WIND CHILL READINGS ARE ABOVE 20 BELOW ZERO THIS MORNING...AND THE WIND CHILL ADVISORY HAS BEEN CANCELED. WIND CHILL READINGS OF 10 TO 19 BELOW ZERO ARE STILL POSSIBLE FOR MUCH OF THE MORNING...AND THOSE WHO VENTURE OUTDOORS SHOULD STILL DRESS WARMLY AND PREPARE FOR THE COLD CONDITIONS. $$ MAYES
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind chill advisory went out at Feb 8, 2:46 PM CST, 38 minutes earlier.
Area forecast discussion, Feb 8, 2:46 PM CST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
246 PM CST TUE FEB 8 2011
.SHORT TERM...TONIGHT THROUGH FRIDAY
IMMEDIATE CONCERN IS FOR ANY PRECIP POTENTIAL IN THE SOUTHERN CWA.
POTENT UPPER LEVEL STORM SYSTEM /ASSOCIATED WITH A 120 M H5 HEIGHT
FALL AT GJT AT 12Z/ IS PROGGED TO CONT EWD THRU MAINLY THE
SOUTHERN PLAINS. NEVERTHELESS...LARGE-SCALE ASCENT IS SPREADING
THRU NRN KS AND SRN NEB THIS AFTN. ATMOSPHERE IS PRETTY DRY ACRS
OUR SOUTHERN FA...BUT GIVEN THE EXPECTED PERSISTENT LIFT AND
LOWERING AFTN CIGS IN THIS AREA...FEEL IS WAS PRUDENT TO INCLUDE
SOME EVNG POPS FOR JEFF/GAGE COUNTIES...BUT KEPT ANY AMOUNTS UNDER
A HALF AN INCH. OTHERWISE ANOTHER COLD NIGHT IS IN STORE FOR
THE FA. MODELS ACTUAL BRING IN SOME WARMER SFC TMPS THIS EVNG AND
THIS SEEMS REASONABLE GIVEN UPSTREAM SFC TMPS OVER CNTRL AND WRN
NEB. THIS WILL HAVE AN EFFECT ON OVERNIGHT LOWS AND HAVE INCREASED
THESE IN MANY LOCATIONS. DESPITE THIS...WITH AN INCREASING SFC
GRADIENT OVER THE CNTRL AND ERN CWA THIS EVNG OVERNIGHT WINDS
SHLD STAY UP...AND THIS WILL LEAD TO WIND CHILL ISSUES AGAIN. WE
WILL ISSUE AND ADVISORY GENERALLY ALONG AND NORTH OF I-80
OVERNIGHT INTO WED MRNG. LITTLE IN THE WAY OF SENSIBLE WX IS THEN
EXPECTED TO ROUND OUT THE WORK WEEK. THE CWA WILL REMAIN IN NW
FLOW THRU THE SHRT TERM...BUT WITH THE ARCTIC HIGH PUSHING OFF TO
THE E...WILL SEE SOME INCREASE IN TMPS EACH DAY THRU FRI WITH
READINGS RETURNING TO NORMAL. A WEAK SHRTWV TROF IS PROGGED TO MOV
THRU THE NRN PLAINS AND INTO THE MID MS RVR VALLEY ON THURS
NIGHT...BUT THE CWA SHLD SEE LITTLE IN THE WAY OF WX FM THIS
SYSTEM AND THUS WE WILL MAINTAIN A DRY FORECAST ATTM.
BOUSTEAD
.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY
TREND TOWARD WARMER TEMPERATURES STILL ON TRACK FOR THE PERIOD.
AMOUNT OF WARMING STILL SOMEWHAT QUESTIONABLE AS 00Z EURO IS MORE
GENEROUS WITH THE TEMPERATURES INITIALLY THAN THE 12Z GFS. EURO
MAINTAINS A MORE ZONAL PATTERN THAN THE GFS WHICH WOULD EXPLAIN THIS
DIFFERENCE. MODELS ALSO SHOW A DIFFERENT IDEA ON MONDAY AS EURO
BRINGS A COLD FRONT THROUGH THE REGION SUPPORTED BY A NORTHERN
STREAM WAVE WHILE GFS BUILDS A RIDGE ACROSS THE WESTERN CONUS. AS A
RESULT...EURO COOLS DOWN A BIT LATE IN THE PERIOD WHILE GFS WARMS
THINGS UP. HAVE TRENDED TEMPERATURES A BIT BELOW THE HPC GUIDANCE IN
THE EARLY PART OF THE PERIOD THEN FOLLOWED WITH THE GUIDANCE TOWARD
WARMER TEMPERATURES IN THE LATER PERIOD. STILL BETTER THAN SUBZERO
TEMPERATURES CURRENTLY ACROSS THE REGION.
FOBERT
&&
.AVIATION...
TAF SITES KOFK/KOMA/KLNK
18Z TAFS
PLAN ON VFR CONDITIONS AT ALL TAF SITES THROUGH 18Z WEDNESDAY.
THERE CURRENTLY IS A LARGE SWATH OF SNOW FROM WESTERN NEBRASKA INTO
KANSAS...HOWEVER THIS WINTER STORM WILL REMAIN TO THE SOUTH OF
NEBRASKA. SITE KLNK MAY BRIEFLY EXPERIENCE CIGS DOWN TO OVC050 WITH
A FLURRY OR TWO OVERNIGHT...BUT MOSTLY EXPECT JUST MID-HIGH CLOUDS
THEN CLEARING ON WEDNESDAY. STRONG SURFACE HIGH PRESSURE AREA WILL
REMAIN IN THE PLAINS WITH LIGHT NORTH WINDS AT TAF SITES.
NIETFELD
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 11 AM CST WEDNESDAY
FOR NEZ011-012-015>018-030>034-042>045-050>053.
IA...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 11 AM CST WEDNESDAY
FOR IAZ043-055-056-069-079-080-091.
&&Hazardous weather outlook, Feb 8, 12:17 PM CST, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1217 PM CST TUE FEB 8 2011 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-090830- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 1217 PM CST TUE FEB 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT WIND CHILL TEMPERATURES WILL CONTINUE TO BE QUITE COLD THROUGH TONIGHT. WIND CHILLS IN THE TEENS BELOW ZERO WILL BE COMMON...WITH SOME LOCATIONS EXPERIENCING WIND CHILLS OF 20 BELOW ZERO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Chill Advisories in Nebraska, 2011Wind Chill Advisories in Iowa, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.